Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 16, NWS El Paso, TX

May 17, 2011

NWS El Paso, TX issued this wind advisory at May 17, 2011, 4:46 AM MDT. It took effect at May 18, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 17, 2011, 4:46 AM MDT (10:46 UTC)
In effect from
May 18, 2011, 12:00 PM MDT
Expired
May 18, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWUS74 KEPZ 171046
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
446 AM MDT TUE MAY 17 2011

...WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS ON WEDNESDAY AFTERNOON AND EARLY EVENING...

.A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A
SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS
WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH IN THE AFTERNOON WITH
GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH
VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. THUS
HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE
DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE
CONDITIONS. 


NMZ022>025-030>032-TXZ055-056-172215-
/O.NEW.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
446 AM MDT TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY. 

A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A
SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS
WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH IN THE AFTERNOON WITH
GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH
VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. 


* WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM
  25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY EXCEED 60 MPH
  OVER EASTERN SLOPES AND MOUNTAIN PASSES.

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH
  MAXIMUM SPEEDS BY 3 PM BEFORE DECREASING IN THE LATE EVENING.

* VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN A
  MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL
  PASO AND LAS CRUCES AND AROUND DEMING AND LORDSBURG.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND
  REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
  ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE
  DANGEROUS FIRE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
5 follow-up statements
262 
WWUS74 KEPZ 171625
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1025 AM MDT TUE MAY 17 2011

...WINDY WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS BOTH TODAY AND WEDNESDAY AFTERNOON AND EARLY EVENING...

.A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH
A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS BOTH TODAY AND WEDNESDAY.
WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON WITH GUSTS TO 50
MPH POSSIBLE. THE WINDS WILL PRODUCE BLOWING DUST WITH
VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW AREAS. THUS
HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE ONGOING SEVERE
DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY DANGEROUS FIRE
CONDITIONS.

NMZ022>025-030>032-TXZ055-056-180300-
/O.NEW.KEPZ.WI.Y.0017.110517T1800Z-110518T0300Z/
/O.CON.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1025 AM MDT TUE MAY 17 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A WIND ADVISORY ALSO REMAINS IN EFFECT FROM NOON TO 9 PM
MDT WEDNESDAY.

A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A
SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS BOTH TODAY AND WEDNESDAY.
WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
BOTH TODAY AND TOMORROW AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS
WILL PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A
MILE OVER A FEW AREAS.

* WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS 
  FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY EXCEED 
  60 MPH OVER EASTERN SLOPES AND MOUNTAIN PASSES. 

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH
  MAXIMUM SPEEDS BY 5 PM BEFORE DECREASING IN THE LATE EVENING.

* VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO LESS 
  THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 
  BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND 
  LORDSBURG. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND 
  REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE 
  DANGEROUS FIRE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
710 
WWUS74 KEPZ 180320
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
920 PM MDT TUE MAY 17 2011

...WINDY CONDITIONS WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS WEDNESDAY AFTERNOON AND EARLY EVENING...

.A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH
A SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS ON WEDNESDAY. WEST TO
SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH ON
WEDNESDAY AFTERNOON WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS WILL
PRODUCE BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE
OVER A FEW AREAS. THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR.
THE ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE
EXTREMELY DANGEROUS FIRE CONDITIONS.

NMZ022>025-030>032-TXZ055-056-181130-
/O.EXP.KEPZ.WI.Y.0017.000000T0000Z-110518T0300Z/
/O.CON.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
920 PM MDT TUE MAY 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY.


A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH A
SURFACE LOW TO THE NORTHEAST TO GENERATE STRONG WINDS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS ON WEDNESDAY. WEST TO
SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH TOMORROW
AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS WILL PRODUCE BLOWING
DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A FEW
AREAS.

* WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS 
  FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. GUSTS MAY EXCEED 
  60 MPH OVER EASTERN SLOPES AND MOUNTAIN PASSES. 

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH 
  MAXIMUM SPEEDS BY 5 PM BEFORE DECREASING IN THE LATE EVENING. 

* VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITIES TO LESS 
  THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 
  BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING AND 
  LORDSBURG. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND 
  REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE 
  DANGEROUS FIRE CONDITIONS. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
309 
WWUS74 KEPZ 181125
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
525 AM MDT WED MAY 18 2011

...WINDY CONDITIONS WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS THIS AFTERNOON AND EVENING...

.A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH
A SURFACE LOW OVER NORTHEAST NEW MEXICO TO GENERATE STRONG WINDS
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST
WINDS WILL HAVE SUSTAINED SPEEDS OF 30 TO 40 MPH THIS AFTERNOON
AND EARLY EVENING...WITH GUSTS TO 55 MPH. THE WINDS WILL PRODUCE
BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A
FEW AREAS. THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE
ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY
DANGEROUS FIRE CONDITIONS.

NMZ022>025-030>032-TXZ055-056-182200-
/O.CON.KEPZ.WI.Y.0016.110518T1800Z-110519T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
525 AM MDT WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* WINDS...WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM
  30 TO 40 MPH WITH GUSTS AROUND 55 MPH. GUSTS MAY EXCEED 60 MPH
  OVER EASTERN SLOPES AND MOUNTAIN PASSES.

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND REACH 
  MAXIMUM SPEEDS BY 5 PM BEFORE DECREASING IN THE LATE EVENING. 

* VISIBILITY...BLOWING DUST WILL CREATE WIDESPREAD VISIBILITIES OF
  THREE TO FIVE MILES OVER DESERT AREAS...WITH LOCAL VISIBILITIES
  TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY ALONG
  INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND DEMING
  AND LORDSBURG.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND 
  REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE 
  DANGEROUS FIRE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DH
816 
WWUS74 KEPZ 182115
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 PM MDT WED MAY 18 2011

...WINDY CONDITIONS WITH BLOWING DUST ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS THE REMAINDER OF THE AFTERNOON AND EVENING...

.A DEEP UPPER TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH
A SURFACE LOW OVER NORTHEAST NEW MEXICO TO GENERATE STRONG WINDS
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WEST TO SOUTHWEST
WINDS WILL HAVE SUSTAINED SPEEDS OF 30 TO 40 MPH THIS AFTERNOON
AND EARLY EVENING...WITH GUSTS TO 55 MPH. THE WINDS WILL PRODUCE
BLOWING DUST WITH VISIBILITIES REDUCED TO LESS THAN A MILE OVER A
FEW AREAS...THUS HAZARDOUS DRIVING CONDITIONS WILL OCCUR. THE
ONGOING SEVERE DROUGHT AND HIGH WINDS WILL ALSO CREATE EXTREMELY
DANGEROUS FIRE CONDITIONS.

NMZ022>025-030>032-TXZ055-056-190300-
/O.CON.KEPZ.WI.Y.0016.000000T0000Z-110519T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
315 PM MDT WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND
  REACH MAXIMUM SPEEDS AROUND 5 PM BEFORE DECREASING IN THE LATE
  EVENING. THE EASTERN SIDE OF THE AREA MOUNTAINS MAY SEE WIND
  GUSTS IN EXCESS OF 60 MPH THIS EVENING. 

* VISIBILITY...BLOWING DUST WILL CREATE WIDESPREAD VISIBILITIES 
  OF THREE TO FIVE MILES OVER DESERT AREAS...WITH LOCAL 
  VISIBILITIES TO LESS THAN A MILE OVER A FEW AREAS...ESPECIALLY 
  ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND AROUND 
  DEMING AND LORDSBURG. 

* IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS AND 
  REDUCED VISIBILITIES...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  THE ONGOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE 
  DANGEROUS FIRE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
749 
WWUS74 KEPZ 190318
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
918 PM MDT WED MAY 18 2011


NMZ022>025-030>032-TXZ055-056-190430-
/O.EXP.KEPZ.WI.Y.0016.000000T0000Z-110519T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
918 PM MDT WED MAY 18 2011

...WIND ADVISORY HAS EXPIRED...

WIND GUSTS HAVE DIMINISHED ACROSS MOST OF THE REGION...BUT STRONG
GUSTS OF 40 TO 50 MPH WILL REMAIN POSSIBLE OVERNIGHT ALONG
MOUNTAIN PASSES AND EAST-FACING SLOPES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 17, 4:03 AM MDT, 43 minutes earlier.

Area forecast discussion, May 17, 4:03 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
403 AM MDT TUE MAY 17 2011

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE SLOWLY
ACROSS THE ROCKY MOUNTAINS THE NEXT SEVERAL DAYS. THIS STORM WILL
BRING WINDY CONDITIONS AND BLOWING DUST TO SOUTHERN NEW MEXICO
THIS AFTERNOON THROUGH THURSDAY. HIGH PRESSURE ALOFT WILL RESULT
IN WARM DRY BREEZY WEATHER FRIDAY AND SATURDAY BUT ANOTHER LOW
PRESSURE SYSTEM WILL CAUSE WINDS TO INCREASE AGAIN SUNDAY AND
MONDAY.

&&

.DISCUSSION...
NO SIGNIFICANT CHANGES REQUIRED TO EARLIER FORECAST AS LATEST
DATA AND MODEL SOLUTIONS INDICATE A PROLONGED WINDY PERIOD FOR
SOUTHERN NEW MEXICO AND WESTERN TEXAS BEGINNING THIS AFTERNOON.
UNSEASONABLY DEEP UPPER LOW WILL BECOME ORGANIZED ALONG WEST COAST
TODAY BUT WITH A SERIES OF SHORT WAVES EJECTING ACROSS THE GREAT
BASIN AND SOUTHERN ROCKIES TODAY/TONIGHT. UPPER DYNAMICS AND
DOWN SLOPE FLOW WILL GENERATE LEE CYCLONE OVER EASTERN NEW MEXICO
TODAY WHICH WILL MOVE VERY SLOWLY INTO THE TEXAS PANHANDLE THROUGH
WEDNESDAY AFTERNOON. STRENGTHENING GRADIENTS BOTH AT THE SURFACE
AND ALOFT WILL THUS INDUCE WINDY CONDITIONS THIS AFTERNOON BUT
WITH WINDS EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA.

TONIGHT AND WEDNESDAY UPPER LOW WILL MOVE ACROSS NEVADA INTO
NORTHERN ARIZONA WITH STRONG DPVA/UPWARD FORCING SPREADING ACROSS
THE CWA AS 100 KT JET AXIS EXTENDS INTO NEW MEXICO. APPROACH OF
SYSTEM WILL CAUSE GRADIENTS AND WINDS TO FURTHER INCREASE TOMORROW
WITH SPEEDS AT LEAST AT ADVISORY LEVELS. LITTLE MOISTURE INFLOW
WILL OCCUR DUE TO CONTINENTAL TRAJECTORIES BUT DEEP LIFT MAY
PRODUCE ISOLATED RAINS/HIGH MOUNTAINS SNOWS OVER NORTHWEST ZONES.

WEDNESDAY NIGHT/THURSDAY THE UPPER LOW WILL LIFT TO THE NORTHEAST
WITH AN ASSOCIATED COLD FRONT MOVING ACROSS NEW MEXICO AND WESTERN
TEXAS. TEMPERATURES SHOULD THUS COOL TO AROUND 10 DEGREES BELOW
NORMAL THURSDAY. SECONDARY VORT MAX ALOFT COMBINED WITH LEE
TROUGHING TO THE EAST SHOULD SUPPORT WINDY CONDITIONS AGAIN
THURSDAY WITH SPEEDS NEAR ADVISORY CRITERIA. UPPER RIDGE WILL
SUBSEQUENTLY CAUSE WARMING TEMPERATURES WITH SOMEWHAT LIGHTER
WINDS FRIDAY AND SATURDAY BUT BOTH GFS AND ECMWF FORECAST YET
ANOTHER DEEP TROUGH MOVING INTO THE SOUTHWEST WHICH WILL GENERATE
STRONG WINDS SUNDAY AND MONDAY.

&&

.AVIATION...VALID 17/12Z-18/12Z
AN APPROACHING DEEP UPPER TROUGH WILL COMBINE WITH A SURFACE LOW
TO THE NORTHEAST TO BRING WINDY CONDITIONS THIS AFTERNOON AND
ESPECIALLY WEDNESDAY AFTERNOON. SURFACE WINDS WILL GUST AROUND 40
MPH TODAY AND 50 MPH ON WEDNESDAY AFTERNOON WITH A FEW AREAS OF
IFR VISIBILITIES FROM BLOWING DUST. OTHERWISE VFR CONDITIONS
EXPECTED WITH AREAS OF CEILINGS ABOVE 12,000 FEET AGL. AREAS OF
SEVERE TURBULENCE BELOW 10,000 FEET AGL...ESPECIALLY ALONG THE
EASTERN SLOPES.

&&

.FIRE WEATHER...
AN UNSEASONABLY STRONG UPPER TROUGH WITH A COLD FRONT WILL MOVE
SLOWLY ACROSS THE ROCKY MOUNTAINS TODAY THROUGH THURSDAY WHILE A
DEEP SURFACE LOW DEVELOPS TO THE NORTHEAST. THUS WINDY CONDITIONS
WILL OCCUR TODAY THROUGH THURSDAY. WEST TO SOUTHWEST WINDS WILL
GUST AROUND 40 MPH TODAY AND THURSDAY WITH GUSTS AROUND 50 MPH
WEDNESDAY RESULTING IN AREAS OF BLOWING DUST. THERE WILL BE VERY
ISOLATED RAIN AND HIGH MOUNTAIN SNOW SHOWERS OVER SOUTHWEST NEW
MEXICO WEDNESDAY AND WEDNESDAY NIGHT...OTHERWISE THE FORECAST AREA
WILL REMAIN DRY WITH SEVERE DROUGHT AND EXTREME FIRE DANGER
CONDITIONS PERSISTING. MINIMUM HUMIDITIES THIS AFTERNOON WILL BE
AROUND 10 TO 15 PERCENT WITH RED FLAG CONDITIONS OCCURRING.
CONDITIONS NEAR RED FLAG WEDNESDAY AND THURSDAY WITH MINIMUM
HUMIDITIES 10 TO 20 PERCENT.

TEMPERATURES COOLING AROUND 10 DEGREES BY THURSDAY BEFORE WARMING
TO NEAR NORMAL BY SATURDAY. WINDS DECREASING TO BREEZY FRIDAY AND
SATURDAY BEFORE ANOTHER APPROACHING STORM PRODUCES HIGHER WINDS ON
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 87  65  84  63  78 /   0   0   0   0   0
SIERRA BLANCA TX        86  61  86  59  79 /   0   0   0   0   0
LAS CRUCES              85  58  82  59  77 /   0   0   0   0   0
ALAMOGORDO              83  57  80  54  76 /   0   0   0   0  10
CLOUDCROFT              63  44  59  39  52 /   0   0   0   0  10
TRUTH OR CONSEQUENCES   81  53  77  53  74 /   0   0   0  10  10
SILVER CITY             73  48  68  44  63 /   0   0  10  20  10
DEMING                  83  54  79  54  75 /   0   0   0   0   0
LORDSBURG               82  54  79  53  76 /   0   0  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ111>113.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

05 ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:25 AM MDTWind AdvisoryEPZ11 hr
May 17, 12:45 PM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more31 hr

Nearby

Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.